I want to know if anyone has switched safely from Cymbalta to Prozac? I was previously on Prozac for a couple of years and my dr. & I believed that it had stopped being as effective. I changed to Cymbalta with great results. However, I am starting to believe that it is no longer working and am considering changing back to Prozac.
Has anyone else had trouble with the drugs effects tapering off like that? And if so, how do I go about safely making the change?
Hi! It's very common for our bodies to build up a tolerance to these types of medications, and need to switch meds. You can't really go by other's experiences because we all respond differently to these types of meds. What one experiences....you may not, and vice-versa. I would discuss your options with your prescribing doctor and follow his advice......he's your best resource. Hope this helps and best wishes.
I was on Prozac for over 10 years with great results. When I started having headaches again, the first the Dr flew to was the Prozac and said I had been on it too long and it was not effective any longer. Since that time, it's been 6 months of daily headaches and countless medications and nothing has completely stopped them. At this time I started out with Cymbalta 30 mg for 6 weeks and am now up to 60mg daily and I can notice a slight improvement. At this stage of the game, I will take any improvement over the agony of the last 6 months. Even a patient of a Neurologist that so far has only prescribed Zonsomide for sleeping.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.